Alert archive / Arizona / Red Flag Warnings in 2009
Red Flag Warning 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Jun 5, 2009, 7:53 PM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at Jun 6, 2009, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2009, 7:53 PM MST (02:53 UTC)
- In effect from
- Jun 6, 2009, 11:00 AM MST
- Expired
- Jun 6, 2009, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5262 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 060253 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 753 PM MST FRI JUN 5 2009 AZZ133-061500- /O.NEW.KPSR.FW.W.0009.090606T1800Z-090607T0300Z/ ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 753 PM MST FRI JUN 5 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR SOUTHERN GILA COUNTY DUE TO STRONG GUSTY SOUTHWEST WINDS...LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER RATING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY. A PACIFIC LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN THIS WEEKEND...AND RESULT IN STRONG GUSTY SOUTHWEST TO WEST WINDS ACROSS THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA SATURDAY AFTERNOON. SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH ARE EXPECTED ACROSS THE AREA...AND WILL PERSIST INTO THE EARLY EVENING HOURS. EVEN THOUGH DAYTIME TEMPERATURES ARE COOLER...A DRY AIRMASS WILL ALLOW MINIMUM RELATIVE HUMIDITIES TO DROP BELOW 15 PERCENT DURING THE AFTERNOON AND EVENING HOURS. THE COMBINATION OF LOW RELATIVE HUMIDITY...STRONG GUSTY WINDS...AND A HIGH TO VERY HIGH FIRE DANGER RATING HAS RESULTED IN THE ISSUANCE OF THIS RED FLAG WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MEYERS
1 follow-up statement
000 WWUS85 KPSR 060940 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 240 AM MST SAT JUN 6 2009 AZZ133-070300- /O.CON.KPSR.FW.W.0009.090606T1800Z-090607T0300Z/ ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 240 AM MST SAT JUN 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR SOUTHERN GILA COUNTY DUE TO STRONG GUSTY SOUTHWEST WINDS...LOW HUMIDITY AND A HIGH TO VERY HIGH FIRE DANGER RATING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. A PACIFIC LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN RESULTING IN STRONG GUSTY SOUTHWEST TO WEST WINDS ACROSS THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA THIS AFTERNOON. SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH ARE EXPECTED ACROSS THE AREA...AND WILL PERSIST INTO THE EARLY EVENING HOURS. EVEN THOUGH DAYTIME TEMPERATURES ARE COOLER...A DRY AIRMASS WILL ALLOW MINIMUM RELATIVE HUMIDITIES TO DROP BELOW 15 PERCENT DURING THE AFTERNOON AND EVENING HOURS. THE COMBINATION OF LOW RELATIVE HUMIDITY...STRONG GUSTY WINDS...AND A HIGH TO VERY HIGH FIRE DANGER RATING HAS RESULTED IN THE ISSUANCE OF THIS RED FLAG WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ PADDOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 5, 3:15 PM MST, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 5, 3:15 PM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 315 PM MST FRI JUN 5 2009 .SYNOPSIS... LOW PRESSURE ALOFT WILL CONTINUE OVER THE WESTERN STATES THIS WEEKEND BEFORE FINALLY MOVING OFF ONTO THE NORTHERN GREAT PLAINS BY MONDAY. THE PRESENCE OF THIS SYSTEM OVER OUR AREA WILL TRANSLATE INTO UNSEASONABLY COOL EARLY JUNE TEMPERATURES...ALONG WITH BREEZY TO LOCALLY WINDY CONDITIONS...ESPECIALLY ON SATURDAY. HIGHER PRESSURE ALOFT WILL RETURN EARLY NEXT WEEK FOR WARMER TEMPERATURES ALONG WITH PERIODS OF HIGH CLOUDS. && .DISCUSSION... VARIABLE AMOUNTS OF MAINLY HIGH CLOUDS CONTINUE ACROSS THE PHX CWA THIS AFTERNOON UNDER AN EXITING UPPER LEVEL JET MAX. THE UPPER LOW HAS FINALLY COME ASHORE WITH THE CENTER INVOF KRNO LATE TODAY. WV LOOPS SHOW ANOTHER SHORTWAVE ON THE BACK SIDE OF THE TROUGH READY TO CARVE OUT THE TROUGH FURTHER S...WITH THIS LAST PIECE OF ENERGY PROGGED TO MOVE ACROSS AZ SAT NIGHT/EARLY SUNDAY. THIS FEATURE WILL ONCE AGAIN COME THROUGH DRY...WITH WINDS AND UNSEASONABLY COOL TEMPS THE MAIN SENSIBLE WX EFFECTS. WIND SPEEDS WILL GENERALLY STAY UNDER ADVISORY LEVELS...ALTHO ONCE AGAIN IT COULD GET CLOSE OVER WINDIER SECTIONS OF CA ZONE 33 THIS EVENING AND AGAIN ON SATURDAY. AND... CRITICAL FIRE WX THRESHOLDS WILL BE APPROACHED OVER A SMALL PART OF NW PINAL COUNTY ON SATURDAY...BUT NOT ENOUGH COVERAGE TO WARRANT A RED FLAG WARNING. COOLEST DAY WILL LIKELY BE SUNDAY AS THE LAST SHORTWAVE PASSES... WITH A GRADUAL WARMING TREND COMMENCING EARLY NEXT WEEK. HOWEVER... BOTH GFS/ECMWF KEEP GENERAL TROUGHING OVER THE FAR ERN PAC/WRN US WHICH WILL PREVENT TEMPS FROM WARMING UP ABOVE NORMAL LEVELS. COULD ALSO BE SOME SPRINKLES BY ABOUT WED NIGHT/THU AS SOME SUBTROPICAL MOISTURE GETS TAPPED...BUT WILL NOT INCLUDE THIS IN POP/WX GRIDS ATTM. ALL IN ALL...A COOL...DRY AND VARIABLY CLOUDY PERIOD OF WX IN STORE NEXT WEEK. && .AVIATION... GUSTY WINDS EXPECTED AGAIN TODAY INTO THIS EVENING...WITH A FEW GUSTS NEAR 30KTS AT KIPL...SOMEWHAT LIGHTER GUSTS ELSEWHERE. WINDS SHOULD TEND TO SWITCH TO NORMAL NOCTURNAL DIRECTIONS AFTER ABOUT 06Z TONIGHT...THOUGH THE PROCESS MAY TAKE PLACE LATER THAN NORMAL AT KIWA/KPHX. ASIDE FROM SOME MID/HIGH LEVEL CLOUDINESS...GENERALLY AOA 15K AGL...NO SIGNIFICANT CLOUDINESS ANTICIPATED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SUNDAY THROUGH THURSDAY... ANOTHER LOW PRESSURE SYSTEM WILL DEVELOP OFF THE PACIFIC COAST EARLY NEXT WEEK...KEEPING THE AREA IN A DRY SOUTHWEST FLOW ALOFT. TEMPERATURES ARE EXPECTED TO REMAIN BELOW NORMAL THROUGH EARLY NEXT WEEK...BEFORE CLIMBING CLOSER TO SEASONAL NORMALS WEDNESDAY. BREEZY CONDITIONS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS...WHILE MIN RH VALUES WILL REMAIN FAIRLY CONSTANT...RANGING FROM UPPER SINGLE DIGITS TO MID TEENS ACROSS THE AREA. CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ESTLE AVIATION...ESTLE FIRE WEATHER...PADDOCK
Nearby
Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.